Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

What is the cause and treatment for ecchymosis of the eye lids?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 5709 Questions
I have a scratch under my right eye its now gotta puffy red look to it and its swollen how can i get the swelling down?
Posted Thu, 13 Mar 2014 in Vision and Eye Disorders
Answered by Dr. Dadapeer K 32 minutes later
Brief Answer: Oral anti-inflammatory drugs and cold compression. Detailed Answer: Hello Welcome to Health care magic Iam Dr. Dadapeer K, an Ophthalmologist and I answer health problems related to eye. I reviewed the history and the photo sent by you. It is ecchymosis of the eye lids because of small collection of blood in the layers of the eyelid skin. Since you are not having pain and redness of the eye the trauma is minor and no need to worry. The treatment of the condition is by applying cold compression and taking anti-inflammatory drugs to relieve the swelling. If there is pain or redness of the eyes you require evaluation to rule out infections of the glands of the eye lids or injury causing fractures of the bones... Since there is no pain or redness only oral anti-inflammatory drugs and cold compression are sufficient. Thank you
Above answer was peer-reviewed by
Follow-up: What is the cause and treatment for ecchymosis of the eye lids? 13 minutes later
what is a good antinflammatory medicine i can purchase at local walmart?
Answered by Dr. Dadapeer K 5 minutes later
Brief Answer: Commonly used are diclofenac, ibuprofen... Detailed Answer: Hello Thank you for the follow up I commonly use antiinflammatory drug like diclofenac sodium two times a day for treatment of swelling of eye lid. You can use the drug with your doctors advice. Cold compression along with the tablets will help will quick resolution of symptoms. Thank you
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Ophthalmologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor